Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 170, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 8, 2016, 10:00 PM CDT for 5 counties in Tennessee. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 10:00 PM CDT (03:00 UTC)
- Expired
- Jul 8, 2016, 11:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bedford County, TN, Coffee County, TN, Grundy County, TN, Marshall County, TN, Rutherford County, TN
The radar
The Northeast Alabama radar (KHTX), 46 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 10:20 PM CDT | TSTM WND DMG | Manchester, TN | SCATTERED TREE LIMBS DOWN AND SOME BRIEF POWER OUTAGES AROUND COFFEE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 8:22 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2167 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
093
WUUS54 KOHX 090300
SVROHX
TNC003-031-061-117-149-090400-
/O.NEW.KOHX.SV.W.0170.160709T0300Z-160709T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1000 PM CDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN MARSHALL COUNTY IN MIDDLE TENNESSEE...
BEDFORD COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN GRUNDY COUNTY IN MIDDLE TENNESSEE...
COFFEE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1100 PM CDT
* AT 959 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTHWEST OF MANCHESTER TO NEAR
PETERSBURG... MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...LEWISBURG...MANCHESTER...TULLAHOMA...TRACY CITY...
MONTEAGLE...COALMONT...WARTRACE...BELL BUCKLE...NORMANDY...
CHRISTIANA...BELFAST...RAUS...FOSTERVILLE...PELHAM...HILLSBORO...
DEASON...BEECHGROVE...ARNOLD AFB AND FIERY GIZZARD S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3524 8582 3522 8587 3529 8592 3534 8603
3536 8616 3534 8626 3538 8625 3539 8628
3540 8626 3541 8625 3541 8626 3532 8642
3537 8658 3532 8663 3539 8685 3579 8634
3530 8564 3529 8571 3524 8569 3522 8574
TIME...MOT...LOC 0259Z 282DEG 33KT 3564 8624 3537 8667
HAIL...0.75IN
WIND...60MPH
$$
BARNWELL1 follow-up statement
305
WWUS54 KOHX 090325
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1025 PM CDT FRI JUL 8 2016
TNC117-149-090334-
/O.CAN.KOHX.SV.W.0170.000000T0000Z-160709T0400Z/
RUTHERFORD TN-MARSHALL TN-
1025 PM CDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RUTHERFORD AND
SOUTHEASTERN MARSHALL COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
MIDDLE TENNESSEE.
LAT...LON 3524 8582 3522 8587 3529 8592 3534 8603
3536 8616 3534 8626 3538 8625 3539 8626
3541 8625 3539 8627 3535 8637 3535 8641
3532 8642 3536 8649 3537 8660 3566 8623
3530 8565 3529 8571 3524 8569 3522 8574
TIME...MOT...LOC 0324Z 282DEG 33KT 3560 8600 3533 8643
$$
TNC003-031-061-090400-
/O.CON.KOHX.SV.W.0170.000000T0000Z-160709T0400Z/
BEDFORD TN-GRUNDY TN-COFFEE TN-
1025 PM CDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHEASTERN BEDFORD...SOUTHWESTERN GRUNDY AND COFFEE COUNTIES...
AT 1024 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF MANCHESTER TO NEAR LYNCHBURG...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...MANCHESTER...TULLAHOMA...TRACY CITY...MONTEAGLE...
COALMONT...WARTRACE...NORMANDY...RAUS...PELHAM...HILLSBORO...
BEECHGROVE...ARNOLD AFB AND FIERY GIZZARD S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3524 8582 3522 8587 3529 8592 3534 8603
3536 8616 3534 8626 3538 8625 3539 8626
3541 8625 3539 8627 3535 8637 3535 8641
3532 8642 3536 8649 3537 8660 3566 8623
3530 8565 3529 8571 3524 8569 3522 8574
TIME...MOT...LOC 0324Z 282DEG 33KT 3560 8600 3533 8643
HAIL...0.75IN
WIND...60MPH
$$
BARNWELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:31 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 8, 7:31 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Nashville TN 731 PM CDT FRI JUL 8 2016 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... This afd is being reissued so as to reflect the temporal extension in regard to the flood watch. It is now in effect until 2 am cdt. && .AVIATION... 00Z TAF DISCUSSION. Moist and unstable airmass in place through the 1st half of the taf pd. A series of upper level impulses will interact with the instability and produce strong to potentially severe tstms through around 10z. stronger wind gusts will be possible with the tstms. Otw, aft 09z we will see our lower level wind flow become more northwesterly as a sfc high builds southward from the upper midwest. This will act to bring lower dewpoints and less convective energy to the area. Despite the continuation of a few upper level impulses, most of the convective activity should be south of the taf sites during the latter portions of the taf pd. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 2 AM CDT Saturday FOR Cannon-Cheatham- Clay-Cumberland-Davidson-De Kalb-Dickson-Fentress-Houston- Humphreys-Jackson-Macon-Montgomery-Overton-Pickett-Putnam- Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren- Warren-White-Williamson-Wilson. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Jul 8, 1:52 PM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 152 PM CDT FRI JUL 8 2016 TNZ007>011-028>034-064>066-091000- ROBERTSON-SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-DE KALB-WHITE-CUMBERLAND- 152 PM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING...FOR LOCATIONS GENERALLY ALONG AND EAST OF THE I-65 CORRIDOR. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS. HEAVY RAINFALL COULD ALSO OCCUR WITH SOME OF THE STRONGER SHOWERS AND THUNDERSTORMS...PRODUCING ONE...UP TO LOCALLY THREE INCHES...OF RAINFALL THROUGH THE EVENING HOURS. THIS HAS THE POTENTIAL OF LEADING TO FLASH FLOODING...ESPECIALLY ACROSS NORTHERN AND EASTERN PORTIONS OF THE MID STATE THROUGH THE EVENING HOURS. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE LOW 100'S THIS AFTERNOON FOR MANY LOCATIONS WEST OF THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WARM AND HUMID PATTERN WILL CONTINUE WITH A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY...SATURDAY THROUGH THURSDAY. ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED...A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. GUSTY WINDS AND HEAVY DOWNPOURS WILL THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING. TNZ005-006-023>027-056>063-075-077>080-093>095-091000- STEWART-MONTGOMERY-HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON- PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON- BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 152 PM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING FOR LOCATIONS GENERALLY ALONG AND EAST OF THE I-65 CORRIDOR. MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. SOME LOCALIZED HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE LOW 100'S THIS AFTERNOON FOR MANY LOCATIONS WEST OF THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WARM AND HUMID PATTERN WILL CONTINUE WITH A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY...SATURDAY THROUGH THURSDAY. ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED...A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. GUSTY WINDS AND HEAVY DOWNPOURS WILL THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >=1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Jul 8, 9:43 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
943 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TSTM WND DMG FRANKLIN 35.93N 86.84W
07/08/2016 WILLIAMSON TN LAW ENFORCEMENT
TREES DOWN ON SEVERAL ROAD AROUND FRANKLIN CLIFFE
RUN... PEYTONSVILLE/PRATT... FRANKLIN RD/LANCASTER
&&
EVENT NUMBER OHX1600883
11Local storm report, Jul 8, 9:44 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
944 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM TSTM WND DMG SPRING HILL 35.74N 86.92W
07/08/2016 MAURY TN TWITTER
TREES DOWN ON PIPKIN HILLS DRIVE.
&&
EVENT NUMBER OHX1600884
LAROSALocal storm report, Jul 8, 9:45 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
945 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM TSTM WND DMG 2 SW SMYRNA 35.96N 86.54W
07/08/2016 RUTHERFORD TN TWITTER
LARGE TREE DOWN ON MONTGOMERY WAY IN SMYRNA
&&
EVENT NUMBER OHX1600886
11Local storm report, Jul 8, 9:47 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
947 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG BRENTWOOD 36.00N 86.79W
07/08/2016 WILLIAMSON TN AMATEUR RADIO
PWOER OUT AT FRANKLIN ROAD AND CONCORD ROAD.
&&
EVENT NUMBER OHX1600887
LAROSALocal storm report, Jul 8, 9:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
951 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 1 E BELLEVUE 36.08N 86.91W
07/08/2016 DAVIDSON TN BROADCAST MEDIA
POWER LINES DOWN AT IROQUOIS APARTMENTS IN BELLEVUE
&&
EVENT NUMBER OHX1600888
11Local storm report, Jul 8, 9:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
955 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TSTM WND DMG 6 WSW CARTHAGE 36.22N 86.04W
07/08/2016 SMITH TN TWITTER
TREES DOWN IN ROME
&&
EVENT NUMBER OHX1600889
11The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:16 PM CDT | Areal Flood Advisory | OHX | Montgomery, Stewart | 3 hr |
| Jul 8, 7:16 PM CDT | Special Weather Statement | OHX | Humphreys | 44 min |
| Jul 8, 7:25 PM CDT | Special Weather Statement | OHX | Giles | 50 min |
| Jul 8, 7:34 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 41 min |
| Jul 8, 7:44 PM CDT | Special Weather Statement | OHX | Warren | 46 min |
| Jul 8, 7:47 PM CDT | Special Weather Statement | OHX | Hickman | 43 min |
| Jul 8, 7:55 PM CDT | Special Weather Statement | OHX | Wayne | 50 min |
| Jul 8, 8:00 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson | 30 min |
| Jul 8, 8:17 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Williamson | 28 min |
| Jul 8, 8:25 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Williamson | 35 min |
| Jul 8, 8:41 PM CDT | Special Weather Statement | OHX | Giles | 49 min |
| Jul 8, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 29 min |
| Jul 8, 8:50 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Rutherford, Smith, Sumner, Trousdale and 2 more | 40 min |
| Jul 8, 8:54 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 51 min |
| Jul 8, 8:58 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 32 min |
| Jul 8, 9:08 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 37 min |
| Jul 8, 9:22 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 38 min |
| Jul 8, 9:25 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Jackson, Putnam, Rutherford, Smith and 2 more | 35 min |
| Jul 8, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford, Williamson | 29 min |
| Jul 8, 9:36 PM CDT | Special Weather Statement | OHX | Grundy | 39 min |
| Jul 8, 9:38 PM CDT | Special Weather Statement | OHX | Lewis | 52 min |
| Jul 8, 9:42 PM CDT | Special Weather Statement | OHX | Giles | 33 min |
| Jul 8, 9:50 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 70 min |
| Jul 8, 9:52 PM CDT | Areal Flood Advisory | OHX | Giles, Marshall | 3 hr |
| Jul 8, 9:53 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Fentress, Jackson, Overton, Putnam and 2 more | 67 min |
| Jul 8, 9:56 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Cumberland, DeKalb, Grundy, Van Buren and 2 more | 64 min |
| Jul 8, 10:55 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 35 min |
| Jul 8, 10:58 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 32 min |
| Jul 9, 7:27 AM CDT | River Flood Advisory | OHX | Montgomery, Robertson | 4 hr |
| Jul 9, 4:59 PM CDT | Special Weather Statement | OHX | Perry | 46 min |
| Jul 9, 6:02 PM CDT | Areal Flood Advisory | OHX | Maury | 118 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.